Alert archive / Alabama / River Flood Warnings in 2023

River Flood Warning 14, NWS Mobile, AL

February 11, 2023Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Feb 11, 2023, 10:47 AM CST for Mobile County, Alabama. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Feb 11, 2023, 10:47 AM CST (16:47 UTC)
Expired
Feb 12, 2023, 9:32 PM CST
In force
35 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Mobile County, AL

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

858 
WGUS44 KMOB 111647
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1047 AM CST Sat Feb 11 2023

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.

&&


ALC097-121700-
/O.NEW.KMOB.FL.W.0014.230211T1647Z-230216T0000Z/
/SARA1.1.ER.000000T0000Z.230209T0500Z.230215T1800Z.NO/
1047 AM CST Sat Feb 11 2023

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO WEDNESDAY EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Bayou Sara At Saraland.

* WHEN...From this morning to Wednesday evening.

* IMPACTS...At 4.0 feet, Flooding of streets begins.

* ADDITIONAL DETAILS...
  - At 8:45 AM CST Saturday the stage was 4.0 feet.
  - Forecast...The river is expected to remain steady at 4.0 feet
    through early next week, then is forecast to fall below flood
    stage by Wednesday evening.
  - Flood stage is 4.0 feet.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$

CGAL
3 follow-up statements
613 
WGUS84 KMOB 120144
FLSMOB

Flood Statement
National Weather Service Mobile AL
744 PM CST Sat Feb 11 2023

...The Flood Warning continues for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC097-130145-
/O.CON.KMOB.FL.W.0014.000000T0000Z-230216T0000Z/
/SARA1.1.ER.000000T0000Z.230209T0500Z.230215T1800Z.NO/
744 PM CST Sat Feb 11 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Bayou Sara At Saraland.

* WHEN...Until Wednesday evening.

* IMPACTS...At 4.0 feet, Flooding of streets begins.

* ADDITIONAL DETAILS...
  - At 8:45 AM CST Saturday the stage was 4.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:45 AM CST Saturday was 4.0 feet.
  - Forecast...The river is expected to fall below flood stage
    early Wednesday afternoon and continue falling to 3.9 feet
    Thursday evening.
  - Flood stage is 4.0 feet.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$
381 
WGUS84 KMOB 121847
FLSMOB

Flood Statement
National Weather Service Mobile AL
1247 PM CST Sun Feb 12 2023

...The Flood Warning continues for the following rivers in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC097-131900-
/O.CON.KMOB.FL.W.0014.000000T0000Z-230216T0000Z/
/SARA1.1.ER.000000T0000Z.230209T0500Z.230215T1800Z.NO/
1247 PM CST Sun Feb 12 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Bayou Sara At Saraland.

* WHEN...Until Wednesday evening.

* IMPACTS...At 4.0 feet, flooding of streets begins.

* ADDITIONAL DETAILS...
  - At 12:45 PM CST Sunday, February 12 the stage was 4.0 feet.
  - Forecast...The river is expected to fall below flood stage
    Wednesday evening and will continue to slowly fall to a stage
    of 3.9 feet Friday morning.
  - Flood stage is 4.0 feet.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$
537 
WGUS84 KMOB 130332
FLSMOB

Flood Statement
National Weather Service Mobile AL
932 PM CST Sun Feb 12 2023

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Bayou Sara At Saraland affecting Mobile County.

ALC097-130445-
/O.CAN.KMOB.FL.W.0014.000000T0000Z-230216T0000Z/
/SARA1.1.ER.000000T0000Z.230209T0500Z.230215T1800Z.NO/
932 PM CST Sun Feb 12 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Bayou Sara At Saraland.

* ADDITIONAL DETAILS...
  - At 8:15 PM CST Sunday, February 12 the stage was 3.8 feet.
  - Forecast...The river is expected to fall to 3.3 feet Friday
    evening.
    -Flood stage is 4.0 feet.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:58 AM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Feb 11, 5:58 AM CST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
558 AM CST Sat Feb 11 2023

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 549 AM CST Sat Feb 11 2023

Rain will persist throughout the morning and afternoon at the
terminals with MVFR to IFR ceilings expected through tonight.
Northeasterly winds gradually turn northwesterly and increase
through the day with gusts of 20-25 knots possible by this
afternoon. 07/mb

&&

.PREV DISCUSSION... /issued 400 AM CST Sat Feb 11 2023/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Sunday)
Issued at 400 AM CST Sat Feb 11 2023

A band of light to moderate rain showers continues to funnel into
the region early this morning and, unfortunately, that's not the
last of the rain. A rainy, chilly, breezy day is on tap across the
area. However, the area will finally dry out as we roll into Sunday.

To our west, an upper low continues to pinch off from an upper level
trough early this morning. The upper low cruises east across the
Deep South and northern Gulf Coast late this morning through this
afternoon before lifting across the local area early this evening.
This upper low lifts across the Southeast on Sunday, leaving
northwesterly flow aloft in its wake. Ahead of this upper level
feature are a parade of subtle shortwaves that will continue to
pivot around the low and lift across the local area through this
afternoon.

In the lower levels, a surface low located to the south of our
offshore Gulf waters will lift northeast throughout the morning and
afternoon today. Winds quickly respond this afternoon and evening,
especially along the coast and over the Gulf waters/bays/sounds.
Breezy conditions are expected this evening through the overnight
hours as the surface low lifts into southeast Alabama and southwest
Georgia. If trends in the guidance continue, a portion of the area
may need a Wind Advisory overnight (especially along the coast).
Light to moderate rain will persist through early this evening for
much of the area as moisture continues to wrap around the upper low.
Expect another good soaking today with 1-2 inches of rain possible.
Dry air begins to pivot into the southern portion of the area as the
upper low moves overhead, so rain showers should come to an end
along the coast first as we head into the early evening hours. Rain
showers will lift out of the area overnight and should be out of the
area by sunrise on Sunday. Temperatures will drop into the upper 30s
to low 40s as the light rain lifts out of the area early Sunday
morning. Even if showers linger north of Highway 84, high-res
guidance indicates a shallow warm layer in the forecast soundings,
so all precipitation should fall as rain. That said, the breezy
conditions in combination with light rain and chilly temperatures
means that tonight will be a good night to stay indoors. The area
will dry out on Sunday with temperatures rebounding back into the
upper 50s to low 60s as winds weaken during the afternoon hours.

The rip current risk remains LOW this morning with a quick bump to
MODERATE expected this afternoon through Sunday. Surf heights
increase this afternoon through the overnight hours and briefly
approach advisory levels for coastal Okaloosa County after midnight.
07/mb

SHORT TERM...
(Sunday night through Monday night)
Issued at 400 AM CST Sat Feb 11 2023

An upper low centered over the Carolinas moves off into the
western Atlantic Sunday night, and a surface ridge builds into the
region through Monday. The surface ridge shifts off to the east
Monday night allowing for an incipient return flow to commence
over the forecast area ahead of a system advancing into the
southern/central Plains. Very dry deep layer air over the area
begins to recover slightly later in the period, but not sufficient
to consider pops. Lows Sunday night range from the lower 30s
inland to near 40 at the coast. Highs on Monday will be in the mid
to upper 60s. Lows Monday night mostly range from around 40
inland to the upper 40s at the coast. A low risk of rip currents
is expected during the period. /29

LONG TERM...
(Tuesday through Friday)
Issued at 400 AM CST Sat Feb 11 2023

An upper trof over the southern/central Plains ejects off to
across the Great Lakes through Wednesday while a much larger
upper trof pattern evolves over the western and central states.
The large upper trof strengthens while advancing into the eastern
states through Friday, and an associated surface low passing well
to the north brings a strong cold front through the forecast area
late Thursday afternoon into Thursday night. A return flow
already established over the area at the beginning of the period
brings increasing deep layer moisture into the area with
precipitable water values expected to range from 1.0-1.5 inches by
Tuesday night, with the better values oriented generally along and
west of I-65.  Similar values continue on Wednesday then deep
layer moisture increases further on Thursday ahead of the
approaching front with precipitable water values reaching
1.5-1.75 inches. While favorable shear will be in place over the
area Tuesday into Tuesday night, instability remains very low
through Tuesday night due to either very poor lapse rates below
850 mb or at mid levels, such as 850-600 mb, which will preclude a
potential for strong storms. Lower level lapse rates improve on
Wednesday, although a mid level warm layer persists and this may
be sufficient to either preclude or at least significantly limit
the potential for strong storms on Wednesday. The exception on
Wednesday may be over the westernmost portion of the area where
the mid level warm layer is weaker and will need to be monitored.
Pops increase Tuesday into Tuesday night to chance along and west
of I-65 with lesser pops further to the east, with similar pops
continuing for Wednesday.  This all changes for Thursday as the
front approaches with the erosion of the warm mid level layer
allowing for sufficient SBCAPE values along with plenty of
favorable shear to warrant concern for an active severe weather
day with high rain chances until the front moves through the
area. Dry conditions follow for Friday. A moderate risk of rip
currents is expected for Tuesday, then a high risk begins on
Wednesday. /29

MARINE...
Issued at 400 AM CST Sat Feb 11 2023

Offshore flow strengthens by this afternoon as a surface low over
the northern Gulf (south of our Gulf waters) begins to lift to the
northeast. Moderate to strong offshore flow continues through Sunday
morning with Gale conditions likely over both the nearshore and
offshore Gulf waters. Winds gradually decrease late Sunday afternoon
through Sunday night. Winds turn southerly by Monday night and
increase Tuesday into Wednesday ahead of the next system. 07/mb

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      52  40  60  36  66  46  71  62 /  90  40   0   0   0   0   0  30
Pensacola   57  44  61  41  65  49  71  64 /  90  20   0   0   0   0   0  20
Destin      60  47  62  44  66  51  71  64 /  90  20   0   0   0   0   0  10
Evergreen   55  40  58  33  67  39  72  57 / 100  60   0   0   0   0   0  30
Waynesboro  49  37  59  33  66  41  71  59 /  90  80   0   0   0   0  20  50
Camden      53  40  57  33  65  40  70  59 / 100  80   0   0   0   0   0  50
Crestview   59  42  61  34  69  40  72  57 / 100  40   0   0   0   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 6 PM this evening to 9 AM CST Sunday
     for GMZ630>632.

     Small Craft Advisory until 6 PM CST this evening for GMZ650-655-
     670-675.

     Small Craft Advisory from noon to 6 PM CST Sunday for GMZ650-655-
     670-675.

     Gale Warning from 6 PM this evening to noon CST Sunday for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:22 AM CSTGale WarningMOB33 hr
Feb 11, 3:22 AM CSTSmall Craft AdvisoryMOB36 hr
Feb 11, 10:19 AM CSTSmall Craft AdvisoryMOB8 hr
Feb 11, 3:23 PM CSTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more21 hr
Feb 11, 3:34 PM CSTRip Current StatementMOBBaldwin, Mobile26 hr

Nearby

River Flood Warnings in Alabama, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.